MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. 2500CC CANISTER; BOTTLE, COLLECTION, VACUUM

DEROYAL INDUSTRIES, INC. 2500CC CANISTER; BOTTLE, COLLECTION, VACUUM
Model Number V71-1107
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the root cause could not be determined due to the following reasons: no sample returned for evaluation; only one item number out of three using the same mold and material is exhibiting the reported issue; inability to determine if the account is using a chemical on the product for purposes such as cleaning; and inability to reproduce the reported issue internally without use of chemicals.Corrective action: a corrective action has not been taken due to inability to determine root cause.Investigation summary: an internal complaint (b)(4) was received indicating a 2500 cc canister (part number v71-1107) cracked during use.The defective device was not returned.A photograph of the defective device was provided and confirmed the reported issue.This is the fourth report of this type in 2020.(b)(4).Of the four reports received in 2020, three of these have been from the same customer.All reports have been for the same item number.There are three part numbers (71-1103, 71-1107, and v71-1107) manufactured using the same mold.Reports of cracking have only occurred with part number v71-1107.Additionally, similar reports have not occurred for the other canister sizes.The fact that the reports are isolated to one part number would seem to eliminate the possibility of a mold or material issue.Canisters from two molds were evaluated.This evaluation included placing the canisters under extended vacuum and testing resistance to implosion.All samples tested met specifications, and the issue could not be reproduced.Inspections of recent manufactured lots were evaluated, and all product met specification.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
During a procedure, a crack was observed at the bottom of a suction can.

Brand Name
2500CC CANISTER
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell, tn
MDR Report Key10431549
Report Number1057404-2020-00004
Device Sequence Number2392371
Product Code KDQ
UDI-Device Identifier00749756603928
UDI-Public00749756603928
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV71-1107
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1